|ELEVATED VALUE OF SGOT
Mar 5, 2007
I have completed 11 months of treatment for HCV with REBETOL and PEGASYS (combination of rivabirin and interferon 2a). PCR test has shown 0 amount of the virus . Having completed the therapy,I did a routine blood tests which showed elevated value of SGOT (44 U/L, 4 units above normal). Is it a side effect of completing my therapy? Could it be a sign of the virus still being present? I wold appreciate your comments. Thank you in advance.
| Response from Dr. Young
Thanks for your post.
Your liver function test is just barely above the upper limit of normal, I wouldn't conclude that this is a sign of the virus (actually, the viral load test is far more specific and sensitive). Small elevations in liver function tests are not uncommon among persons who are co-infected with HCV and HIV (or HIV alone, for that matter) and generally are not of great medical significance. Indeed, a SGOT of 44 could come from having a drink or a Tylenol- it is the trend in these labs that probably has more value, where increasing SGOT or SGPTs would be of greater concern.
When in doubt, I'd simply repeat the tests to confirm.
Hope this helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Penis Discharge A Symptom Of Acute HIV Infection?
- Probability Of Getting HIV From Sex With A Prostitute
- Hairy Tongue After Anal Sex Bottom Worried I Have HIV
- Hairy Tongue After Performing Oral Sex Worried I Have HIV
- Itchy Skin After Insertive Anal Sex Sign Of HIV AIDS
- Night Sweats After Receptive Anal Sex With Condom What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.